Prozac withdrawal symptoms medication

Common Questions and Answers about Prozac withdrawal symptoms medication

prozac

Avatar f tn I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off?????? I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
Avatar n tn The constant physical symptoms have ruined my quality of life. I feel terrible every day, but no one can or will try to diagnose my symptoms. Can these symptoms be caused by Prozac and are they permanent? I really want to stop this medicine because I'm having strange neurological symptoms (numbness in extremities, a weird gait when I walk, pain shooting up and down my spine and into my head and horrid ringing in the head and ears).
Avatar f tn There are typically minor withdrawal symptoms that will go away. Speak to your psychiatrist about that as well. Its a matter of adjustment.
Avatar f tn Skipping doses can cause withdrawal, although this is less likely with Prozac than other ssris because it stays in the body much longer. When someone skips a dose, you just take the next dose -- doubling up can cause side effects. Prozac is one of the more stimulating ssris, and these drugs can cause odd thoughts especially in the young. Marijuana is a no no for most people with anxiety problems -- it tends to bring it out, though for some it is relaxing but not for most.
Avatar n tn There is just no way to predict how YOU will respond but you can assume you will suffer from some form of withdrawal. Luckily, withdrawal symptoms can be minimized if you have an appropriately slow tapering regime. In any case, discuss your concerns with your doctor to see what is the best option for you when BF.
Avatar f tn Now since doing some research on the internet, I am wondering if he is experiencing withdrawal symptoms from the sudden onset and discontinuation of Effexor and Depakote, and maybe even serotonin syndrome from taking the Prozac with the Depakote? Please advise. Any information from another psychiatric professional would be extremely helpful!
Avatar f tn My guess is that this is the Effexor withdrawal, not the Prozac, as the Prozac will take about 4-6 weeks usually to start working. I also don't think it will help much with the Effexor withdrawal, as it's in a different class of drugs, no two drugs work the same or target the same neurotransmitter receptors, and you might get new side effects while getting used to the Prozac.
Avatar f tn I think you are right about the withdrawal symptoms from going from one med to the other without weaning off first. Thanks for your advice. Will look into going and seeing a psychiatrist for help with this! Thanks so much!
Avatar f tn zaps started several weeks ago and were intermittent, then they became daily and the symptoms were worse each time. I was experience these symptoms while taking not from withdrawal, why? It is a terrible feeling! I am taking the Omega 3 now to see if that will help. I have stopped taking the Cymbalta, I will go back to the prozac. With all of this happening to people why are these symptoms not listed as side effects? I would not advise anyone take this medication.
Avatar f tn I contacted a nursing directory called teleahealth which gives me access to a registered nurse who told me i was going through withdrawl symptoms. She advised me to start taking my medication again until i can see my doctor. So as much as i didnt wat to take the prozac i did. I cant get in to see my doctor until september and these symptoms are driving me crazy. I went to the hospital and the emergency doctor told me i was fine and to take an advil.
1472535 tn?1287684045 I have been on prozac for the last year and a half with no major problems The last few weeks I started feeling very agitated with constant panic attacks.
475307 tn?1209791613 OK, thanks anyway....
Girl Fentanyl patch I put on 12/9/2012 had no medication on it...by mid afternoon I was getting sick already, spent 12/10 in bed and 12/11 I was so confused, disorientated, jittery, dry mouth, in pain, pacing, anxious-saw dr....who determined I was in withdrawl from a BAD FENTANYL PATCH. Watch all patches that they have the writing on them with name of drug and dosage. take bad patch to Walgreens on 12/12/12.
1472535 tn?1287684045 I think Prozac has the longest half life of any of the SSRIs, so I don't think being off of it a day would cause anything. I have a problem forgetting to take my meds, and my doctor told me that Prozac is good in that it stays in your body for quite a while, like 5 weeks or something after you stop taking it completely, so if you miss doses on it it's not as bad as if you missed on something else.
1422233 tn?1282701102 Prozac is not better for anxiety than other AD, it depends on you. I think what the doctor is trying to do is try Prozac because it's not a substrate of Pgp (P-glycoprotein, involved in the bioavailability of drugs) (unlike Paxil), so switching from Paxil to Prozac may be beneficial for nonresponders or when the medication is not therapeutic anymore. Paxil is an extremely potent SSRI, so it's one of the medications that can have severe withdrawal symptoms when discontinued.
Avatar n tn I am the first Shari that posted. I am not having the depressed feelings that the second Shari is having, although I can certainly sympathize with her. The main reason that I was started on anti-depressants was for a situational depression and also to try to treat my chronic back pain. Having gone off of the medication has not made my "depression" return, but the physical symptoms of withdrawal are what is really bothering me.
Avatar f tn I am taking Prozac, and I have read some articles saying that some doctors prescribe prozac for a month to help decrease the withdrawal symptoms from Lexapro, and then get off the prozac. I guess the Prozac doesn't seem to have such bad withdrawal effects. When I quit Lexapro cold turkey.. all I had were brain zaps and dizziness. When I quit the Prozac, i had occasional brainzaps, but that is all.
Avatar f tn Withdrawal from antidepressant/OCD medication, Luvox. I was relieved to see I am not alone with the struggle to quit my medication (AGAIN!). I actually laughed out loud (and it is so not funny-I'm miserable and so are all the folks trying to battle this war) when I read some of the comments pertaining to weaning off Paxil like elevator head and the legs that run on their own (my favorite, LOL!!) because I too am having these symptoms.
1330182 tn?1279815900 Like cj29, I sympathize with your distress. I didn't have any problem discontinuing Prozac, but was taking a small dose of clonazapam at the same time, which may have helped. It is darn hard to figure out if anxiety and digestive issues are caused by the anxiety disorder or withdrawal from Prozac. My money is on the disorder. Can't believe hormone issues are the culprit. Always good to rule out physical sources of discomfort.
Avatar n tn I recently (over a month ago) quit taking Prozac with no problem. What is the best way to withdraw from this drug. I know that if I have depression re-occurance, going back on the med is indicated. My doctor has not suggested I stop the medication although he thought I would have problems from getting off Prozac and did not.
Avatar n tn and nothing happened, so when I first stopped taking my Paxil I had no reason to expect the symptoms I got. I quit Prozac because it caused a significant decrease in my libido. I started on Paxil and when I thought I had taken it long enough, my doctor told me to stop. The next day, I was in the emergency room. I thought I was having a stroke! I got a sedative and was sent home. It was only after my husband suggested I start taking it again that the symptoms went away.
Avatar n tn Are you on Prozac now, Kerry? If not, how was coming off Prozac for you? Are you on any medication, SSRI, SNRI or similar in particular? I don't mean to be intruding. I'm just curious and interested.